Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 70, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 28, 2001, 10:26 PM CDT for Reeves County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 28, 2001, 10:26 PM CDT (03:26 UTC)
- Expired
- May 28, 2001, 11:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 158 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1804 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2936 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 290326 SVRMAF TXC389-290430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1026 PM CDT MON MAY 28 2001 THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN REEVES COUNTY IN SOUTHWEST TEXAS * UNTIL 1130 PM CDT * AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF VERHALEN...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... TOYAH LAKE...VERHALEN AND PECOS. LARGE HAIL AND WIND GUSTS UP TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIVN. LAT...LON 3107 10387 3101 10341 3129 10322 3157 10370
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:59 PM CDT, 27 minutes earlier.
Area forecast discussion, May 28, 9:59 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 959 PM CDT MON MAY 28 2001 HAVE UPDATED POPS TO ACCOUNT FOR SHRA/TSRA MOVING INTO PB FROM TRANS PECOS. SHRA/TSRA MOVING INTO MORE MSTR AND MUCH BETTER INFLOW. THIS WITH ASSOCD SHRTWV TROF ENERGY EXPECT THAT PRECIP WILL CONTINUE TO INCREASE IN COVERAGE WITH SOME STRONG STORMS NEXT FEW HOURS. .MAF... TX...NONE. NM...NONE.
In the hours before
Local storm report, May 28, 8:30 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
830 PM CDT MON MAY 28 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
731 PM 10 NE MIDLAND TX 1.75 INCH HAIL
05/28/01 MIDLAND GOLFBALL SIZE HAIL
BY DPS TROOPER ALONG I-20
651 PM 8 SE MIDLAND TX 0.75 INCH HAIL
05/28/01 MIDLAND DIME SIZE HAIL BY OFF
DUTY NWS EMPLOYEEThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:28 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.